Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suffering from seizures. Taking tegrital, having absence seizures, medication changed to valtec. Safe medication?

Hi i am suffering from epilepsy from the last 8 years. i have a seizure every one and a half year or so. in 2010 i had my last seizure and my meditation was increased from tegrital 600mg to 800 mg. i havent had an unconscious attack since then but i feel i have had absence seizures. so i got worried and consulted another neurologist . he has changed my meditation to valtec cr 300mg morning and 500mg in evening.i am very much worried regarding the change of my meditation. Please advice. ? will not get relevant answers.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Valtec (sodium valproate) is very useful in the treatment of absence seizure. If absence seizure is confirmed, I agree with the decision of your treating doctor to switch to the new drug.

As far as side effects is concerned, it is well tolerated by most individuals. Minor side effects like dizziness, nausea, swaying and balancing problems can occur especially if there drug is administed at toxic doses.

Continue as suggested by your doctor. If you happen to develop any of the aforementioned condition report back to your doctor.

Hope this answers your query.

Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor